# SDR CA000501011

- Difficulty date: October 2, 1999
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 5,996 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: O-Ring
- Part number: 757257
- Condition: Nicked
- Location: Shutoff Valve
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

(CAN) BOTH L/H & R/H FIREWALL SHUTOFF VALVES WOULD NOT COMPLETELY SHUTOFF FUEL TO ENGINE.  ON TEARDOWN OF VALVE O-RINGS WERE FOUND TO BE NICKED.THE O-RINGS ARE NICKED EVERYTIME THE VALVE IS OPERATED.  THE VALVES ARE OPERATED AS PART OF RUN-UP CHECKS.THE DESIGN OF THE VALVES IS SUCH THAT AS O-RING LUBRICATION IS WASHED AWAY BY REGULAR FLOW OF FUEL THE RING IS NICKED.
